symlin

Amy Moore
By Amy Moore Latest Reply 2012-07-16 08:10:51 -0500
Started 2010-02-09 18:32:54 -0600

My doctor has recently suggested that I add Symlin to my diabetes care. I am currently on the pump, using Humalog. I have heard that a low blood sugar reading as a result of using symlin is difficult to treat. Does anyone have any wisdom to impart on this subject? Also, I'm told that you can lose weight using symlin. Any experiences with this wonderful side effect?
Thanks, Amy


5 replies

Justice
Justice 2010-02-10 10:02:22 -0600 Report

I am also on an insulin pump and I they put me on symlin. The 1st 2wks I did get a little sick to my stomach so they lower the dosage. It did begin to curve my appetite and I ate alot less I did lose a little weight. But in the end it did not end up helping my blood sugars improve. So, they took me off the symlin. So, everyones body is different so it may work for you. Try it out for awhile note if you see any significant changes in your blood sugars. And if it doesn't work let your doctors know and get off of it. No need spending my more on a treatment the doesn't work for you. Good luck!

Zimoss
Zimoss 2010-02-09 21:53:47 -0600 Report

I just started it a few days ago and so far I haven't had any problems… I did have a low of 77 this morning, but that might be due to the other meds I am taking in combination with Symilin. (insulin, metformin, Humalin -R U-500 insulin) so its kinda hard to tell what caused it… but I ate 15g of carbs and was fine.

I also tried Byetta before I went on insulin and it just made me vomit violently when i took it so I had to go off.

Jinaeb
Jinaeb 2010-02-09 21:17:40 -0600 Report

i'm on insulin shots and i took symlin for a while but still wasn't feeling the full feeling ur supposed to feel. I was up to the highest does taking it right before i ate. I was really hoping it was gonna be great so i could loose weight.